A lower bound for the genus of self-amalgamation of Heegaard splittings
Bull. Korean Math. Soc. 2011 Vol. 48, No. 1, 67-77
https://doi.org/10.4134/BKMS.2011.48.1.67
Published online January 1, 2011
Fengling Li and Fengchun Lei
Harbin Institute of Technology, Dalian University of Technology
Abstract : Let $M$ be a compact orientable closed 3-manifold, and $F$ a non-separating incompressible closed surface in $M$. Let $M^{'}=M-\eta(F)$, where $\eta(F)$ is an open regular neighborhood of $F$ in $M$. In the paper, we give a lower bound of genus of self-amalgamation of minimal Heegaard splitting $V^{'}\cup_{S^{'}}W^{'}$ of $M^{'}$ under some conditions on the distance of the Heegaard splitting.
Keywords : Heegaard distance, Heegaard genus, self-amalgamation
MSC numbers : 57M99
Downloads: Full-text PDF  


Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd